MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 33250360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was discarded.
 
Event or Problem Description
It was reported that in the revision due to a bolt break and nail fracture on (b)(6) 2016 an atrophe pseudoarthrosis was found.Locking screw was also found to be broken.
 
Additional Manufacturer Narrative
Evaluation revealed both the long nail kit and the (unknown) locking screw to be the primary products.No further associated product was reported.A physical examination could not be carried out since the reported products were scrapped by the customer according to information received from the sales rep.A review of the dhr for the reported nail kit revealed no discrepancies; the device was documented faultless prior to distribution.A review of the dhr for the reported locking screw could not be carried out as the product data are unknown.The case presents a revision after nail and screw breakage in a (b)(6)-year-old female patient with a sub-trochanteric fracture.In the surgical records of the revision surgery, a non-union of the sub-trochanteric femur fracture in terms of an atrophic pseudarthrosis was reported (according to the x-ray images received at the end of this report).The affected implants are designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Although an examination of the products was not possible it can be determined on the basis of the medical records provided, that the root cause of the reported event is not linked to a deficiency of the devices but is rather related to the patient¿s condition (non-union of the sub-trochanteric femur fracture in terms of an atrophic pseudarthrosis after an implant residence time of 5 months).Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no actions in place related to the reported event for the subject products.No non-conformity was identified.
 
Event or Problem Description
It was reported that in the revision due to a bolt break and nail fracture on (b)(6) 2016 an atrophic pseudoarthrosis was found.Locking screw was also found to be broken.

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key6308520
Report Number0009610622-2017-00045
Device Sequence Number11052623
Product Code HSB
UDI-Device Identifier07613153313519
UDI-Public(01)07613153313519(11)160322(17)210228(10)K0CE4A5
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Catalogue Number33250360S
Device Lot NumberK0CE4A5
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;